Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 48, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 1, 2016, 11:34 PM CDT for Clay County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2016, 11:34 PM CDT (04:34 UTC)
- Expired
- Jun 2, 2016, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 89 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 12:25 AM CDT | FLASH FLOOD | 4 Sw Hurnville, TX | HWY 148 NORTH CLOSED AT MAYO RD NORTH OF HENRIETTA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
565
WGUS54 KOUN 020434
FFWOUN
TXC077-020730-
/O.NEW.KOUN.FF.W.0048.160602T0434Z-160602T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1134 PM CDT WED JUN 1 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CLAY COUNTY IN NORTHERN TEXAS...
* UNTIL 230 AM CDT
* AT 1133 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN BETWEEN HENRIETTA AND PETROLIA. RADAR ESTIMATES THAT UP
TO THREE INCHES OF RAIN HAS ALREADY FALLEN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HENRIETTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN
AROUND... DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3402 9820 3398 9800 3378 9809 3387 9832
$$
CMS1 follow-up statement
812 WGUS74 KOUN 020537 FFSOUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1237 AM CDT THU JUN 2 2016 TXC077-020730- /O.CON.KOUN.FF.W.0048.000000T0000Z-160602T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLAY TX- 1237 AM CDT THU JUN 2 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR CENTRAL CLAY COUNTY... AT 1222 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO SEVEN INCHES OF RAIN HAVE FALLEN AND ADDITIONAL RAINFALL OF UP TO 2 INCHES IS EXPECTED ACROSS THE AREA. THIS IS A DANGEROUS SITUATION. EXTREME FLASH FLOODING IS LIKELY OCCURRING BETWEEN HENRIETTA AND PETROLIA...ALONG AND EAST OF HIGHWAY 148 AND ALONG FARM ROAD 1197. EMERGENCY MANAGEMENT HAS REPORTED WATER OVER HIGHWAY 148 AT MAYO ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3402 9820 3398 9800 3378 9809 3387 9832 $$ 03
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 10:56 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 1, 10:56 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1056 PM CDT WED JUN 1 2016
.DISCUSSION...
06Z TAF discussion below.
&&
.AVIATION...
MVFR/VFR ceilings most of the time. IFR ceilings may occur at a
few sites but too uncertain for mention in TAF at this time.
Showers and storms will continue to affect the area overnight
through Thursday evening. However, areal coverage will increase
during the day Wednesday with more thunderstorms expected than
during the overnight period. Chances are too low/uncertain in some
places at some times for mention in TAF. Some last minute changes
may be needed before TAFs are sent based on current radar and obs.
&&
.PREV DISCUSSION... /issued 613 PM CDT WED JUN 1 2016/
DISCUSSION...
0Z TAF discussion below.
AVIATION...
Primarily MVFR/VFR ceilings with some IFR ceilings possible. Areal
coverage of rain/storms is expected to decrease some tonight but
increase again Thursday. There is still some uncertainty as to
where the most widespread activity and timing of this occurring.
Winds will also be shifting/variable.
PREV DISCUSSION... /issued 418 PM CDT WED JUN 1 2016/
DISCUSSION...
Widespread showers will continue this evening with localized
heavy rainfall due to the slow movement and high rainfall rates.
We expect areas of storms to continue tonight, especially near the
surface boundary across southwest and central Oklahoma. And now
the models are more consistent with QPF areas into central and
southwest Oklahoma again on thursday, so we've expanded the entire
flood watch to go through Thursday afternoon. The northwestern
portions of the watch may be able to be cancelled tomorrow morning,
but will not be too fancy in the timing at this point.
Precipitation chances persist into Saturday as the closed low and
the associated trough axis move east through Texas. Rain chances
finally end by Saturday night or Sunday as this low moves farther
away and stronger northerly flow develops across the Great Plains
behind a northern stream system moving through the Midwest.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 63 76 63 78 / 40 60 40 30
Hobart OK 62 77 62 80 / 80 50 30 20
Wichita Falls TX 63 77 63 78 / 70 60 50 50
Gage OK 58 77 57 83 / 40 30 10 10
Ponca City OK 63 79 61 82 / 40 30 10 20
Durant OK 65 77 65 76 / 50 60 60 60
&&
.OUN Watches/Warnings/Advisories...
OK...Flood Watch through Thursday evening for OKZ012>030-033>041-
044>048-050>052.
TX...Flood Watch through Thursday evening for TXZ083>090.
&&
30/25/25Hazardous weather outlook, Jun 1, 9:35 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 935 PM CDT WED JUN 1 2016 OKZ004>048-050>052-TXZ083>090-021800- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 935 PM CDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .HEAVY RAINFALL... HEAVY RAINFALL WILL BE POSSIBLE OVERNIGHT ACROSS MAINLY PARTS OF WESTERN AND SOUTHWESTERN OKLAHOMA...AND WESTERN NORTH TEXAS. A FLOOD WATCH CONTINUES FOR MUCH OF THE AREA. .THUNDERSTORMS... ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. SEVERE STORMS ARE UNLIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .HEAVY RAINFALL... HEAVY RAINFALL WILL REMAIN POSSIBLE THURSDAY ACROSS PARTS OF SOUTHERN OKLAHOMA. A FLOOD WATCH IS IN EFFECT FOR THIS AREA. THE RAIN WILL DIMINISH FROM WEST TO EAST DURING THE DAY ON THURSDAY. .THUNDERSTORMS... THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY THROUGH SATURDAY. THE RISK OF SEVERE STORMS WILL BE LOW. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. CMS/30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:14 PM CDT | Areal Flood Advisory | OUN | Wilbarger | 3 hr |
| Jun 1, 9:03 PM CDT | Areal Flood Advisory | OUN | Wichita | 3 hr |
| Jun 1, 10:48 PM CDT | Areal Flood Advisory | OUN | Clay | 3 hr |
| Jun 2, 12:43 AM CDT | Flash Flood Warning | OUN | Clay | 5 hr |
| Jun 2, 5:36 AM CDT | Areal Flood Warning | OUN | Clay | 6 hr |
| Jun 2, 7:23 AM CDT | Areal Flood Advisory | OUN | Wilbarger | 3 hr |
| Jun 2, 11:19 AM CDT | Areal Flood Advisory | OUN | Archer, Wichita | 3 hr |
| Jun 2, 2:12 PM CDT | River Flood Warning | OUN | Cooke | 4 days |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.